Evaluation of patch test in identification of causative agent in drug rashes due to antiepileptics
|How to cite this article:
Vatve M, Sharma KV, Sawhney I, K. Evaluation of patch test in identification of causative agent in drug rashes due to antiepileptics. Indian J Dermatol Venereol Leprol 2000;66:132-135
AbstractPatch test was evaluated for the identification of causative agent in cutaneous eruptions due to antiepileptics. Patch tests were carried out in twenty patients and ten controls with carbamazepine, phenytoin sodium, phenobarbitone and sodium valproate. Sodium valproate was found tobe irritant in 1 and 5% concentration and further dilution is recommended for patch testing. Patch test was positive in 14 (70%) patients and in 7 with suspected drug alone, and remaining 7 were positive with more than one antiepileptic drug. We recommended patch test for identification of causative drug in rashes due to antiepileptics.